Translator Disclaimer
February 2020 Scaling limits of discrete snakes with stable branching
Cyril Marzouk
Ann. Inst. H. Poincaré Probab. Statist. 56(1): 502-523 (February 2020). DOI: 10.1214/19-AIHP970


We consider so-called discrete snakes obtained from size-conditioned critical Bienaymé–Galton–Watson trees by assigning to each node a random spatial position in such a way that the increments along each edge are i.i.d. When the offspring distribution belongs to the domain of attraction of a stable law with index $\alpha\in(1,2]$, we give a necessary and sufficient condition on the tail distribution of the spatial increments for this spatial tree to converge, in a functional sense, towards the Brownian snake driven by the $\alpha$-stable Lévy tree. We also study the case of heavier tails, and apply our result to study the number of inversions of a uniformly random permutation indexed by the tree.

Nous considérons des « serpents stables » obtenus à partir d’arbres de Bienaymé–Galton–Watson critiques conditionnés par la taille en assignant à chaque nœud une position spatiale de sorte que les accroissements le long des arêtes sont i.i.d. Lorsque la loi de reproduction appartient au bassin d’attraction d’une loi stable d’indice $\alpha\in\mathopen{]}1,2\mathclose{]}$, nous donnons une condition nécessaire et suffisante sur la queue de distribution des accroissements spatiaux pour que cet arbre converge – en un sens fonctionnel – vers le serpent brownien sur l’arbre de Lévy $\alpha$-stable. Nous étudions également le cas de queues plus lourdes et nous appliquons nos résultats au nombre d’inversions d’une permutation aléatoire indexée par l’arbre.


Download Citation

Cyril Marzouk. "Scaling limits of discrete snakes with stable branching." Ann. Inst. H. Poincaré Probab. Statist. 56 (1) 502 - 523, February 2020.


Received: 28 February 2018; Revised: 10 January 2019; Accepted: 13 February 2019; Published: February 2020
First available in Project Euclid: 3 February 2020

zbMATH: 07199314
MathSciNet: MR4058997
Digital Object Identifier: 10.1214/19-AIHP970

Primary: 60F17 , 60G50 , 60J80

Keywords: Branching random walk , Brownian snake , Discrete snakes , Invariance principles

Rights: Copyright © 2020 Institut Henri Poincaré


This article is only available to subscribers.
It is not available for individual sale.

Vol.56 • No. 1 • February 2020
Back to Top